Thunderstorm Wind, Pottawatomie
- When
- June 25, 11:21 PM CST to 11:23 PM CST
- Where
- Pottawatomie County, 1.48 mi NNE of Wamego
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.220, -96.310
Old tree fell across the road.
During the early morning hours of the 26th a line of storms formed in northern KS. As the storms moved to the southeast they produced isolated areas of severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
During the early morning hours of the 26th a line of storms formed in northern KS. As the storms moved to the southeast they produced isolated areas of severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 25, 5:28 PM CST, 5 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 628 PM CDT THU JUN 25 2015 ...UPDATE TO AVIATION FORECAST DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 324 PM CDT THU JUN 25 2015 19Z SURFACE OBS AND RADAR DATA SHOW THE COOL FRONT ACROSS NORTHERN KS FROM NEAR MINNEAPOLIS TO NEAR HOLTON. PROFILER AND SURFACE WINDS SUGGEST THERE IS ONLY WEAK IF ANY CONVERGENCE ALONG THIS BOUNDARY DUE TO VEER WINDS FROM THE WEST SOUTHWEST AHEAD OF THE FRONT. 19Z WATER VAPOR IMAGERY SHOWS THE MID LEVEL RIDGE AS SHIFTED A LITTLE FURTHER SOUTH OVER THE LOWER MS RIVER VALLEY. THERE ARE A COUPLE SUBTLE VORT MAXIMUM IMMEDIATELY UPSTREAM, ONE OF WHICH DRIFTING ACROSS SOUTHEAST NEB HAS KEEP SOME ELEVATED CONVECTION GOING THIS AFTERNOON. FOR TONIGHT INTO FRIDAY, THE MODEL CONSENSUS CONTINUES TO SHOW THE BETTER TIMING FOR PRECIP TO BE DURING THE LATE EVENING AND OVERNIGHT AS A VORT MAX CONTINUES TO MOVE SOUTHEAST FROM THE NEB PANHANDLE. THAT IS NOT TO SAY AN ISOLATED STORM WILL NOT DEVELOP IN THE WARM SECTOR LATE THIS AFTERNOON. BUT WITH NO REAL FORCING AND NO REAL LIFT TO SPEAK OF, IT APPEARS TO BE A LOW PROBABILITY EVENT AT THIS TIME. THERE REMAINS THE POTENTIAL FOR STORMS TO BECOME SEVERE GIVEN LARGE AMOUNTS OF CAPE IN THE WARM MOIST AIRMASS. HOWEVER DEEP LAYER SHEAR IN THE WARM SECTOR IS RELATIVELY WEAK WHILE IT IS PROGGED TO IMPROVE BEHIND THE FRONT WITH 0-6KM SHEAR ON THE ORDER OF 30 KTS POST FRONTAL. WITH THIS IN MIND, THINK SOME KIND OF MCS IS THE MOST LIKELY STORM MODE. SO LOCALIZED EXCESSIVE RAINFALL, LARGE HAIL AND POSSIBLY SOME STRONG WINDS REMAIN THE MAIN CONCERN. MODELS CONTINUE TO PUT THE AXIS OF HEAVIES RAINFALL OVER NORTHEAST KS. THIS IS WHERE THE FLASH FLOOD WATCH IS IN EFFECT FOR SO WILL KEEP IT GOING AS IS. LOWS TONIGHT SHOULD BE A LITTLE COOLER WITH A COLD POOL FROM THE POTENTIAL MCS PUSHING THE FRONT FURTHER SOUTH. HAVE THE MIN TEMP FORECAST RANGING FROM THE UPPER 60S ACROSS NORTH CENTRAL KS TO THE LOWER 70S OVER EAST CENTRAL KS. FOR FRIDAY, THE LARGE SCALE FORCING MOVES OFF TO THE EAST BY LATE IN THE MORNING. THINK THAT THIS SHOULD ALLOW FOR PRECIP TO COME TO AN END FROM WEST TO EAST. MODELS HAVE SOME COLD AIR ADVECTION FROM NORTH AND NORTHEAST WINDS. THIS SHOULD KEEP HIGHS AROUND 80 AND IN THE LOWER 80S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 324 PM CDT THU JUN 25 2015 UPPER WAVE'S PASSING EARLIER IN THE DAY SHOULD KEEP FRIDAY NIGHT DRY. STILL HARD TO COMPLETELY RULE OUT ANY STORM CHANCE SATURDAY WITH NORTHWEST FLOW ALOFT THOUGH AFTERNOON/EARLY EVENING DIURNAL INSTABILITY WILL BE LIMITED AT BEST. BETTER CHANCES FOR THE WEEKEND COME SUNDAY AFTERNOON AS A MUCH MODIFIED COLD FRONT SLIDES SOUTH THROUGH THE CENTRAL PLAINS. WITH THE UPPER RIDGE AXIS BUILDING OVER THE ROCKIES, ANY SOUTHERLY LOW LEVEL WIND COMPONENT WILL BE NEGLIGIBLE AND SHOULD KEEP ANY CONVECTION ISOLATED AND ENDING BY LATE SUNDAY EVENING AS INSTABILITY WANES AND FRONT PASSES. HAVE INCREASED TEMPS A BIT SUNDAY WITH DECENT THERMAL RIDGE ALONG/AHEAD OF THE FRONT. UPPER RIDGE BREAKS DOWN SOMEWHAT IN THE MIDWEEK WITH SOME MID LEVEL ISENTROPIC UPGLIDE RESULTING. WILL LEAVE SOME SMALLER CHANCES TUESDAY INTO WEDNESDAY FOR THIS WITH DEEP MOISTURE AGAIN HARD TO COME BY. GFS AND ECMWF SHOWING VARYING TIMING ON THE NEXT LARGER- SCALE WAVE TOPPING THE RIDGE AND AM ONLY COMFORTABLE WITH SMALL POPS FOR THESE PERIODS AS WELL. LIMITED ADVECTIONS IN THIS REGIME KEEP EXPECTED TEMPERATURES RATHER UNIFORM AND NOT FAR FROM NORMAL, OF COURSE BARRING PERSISTENT DAYTIME PRECIP. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 626 PM CDT THU JUN 25 2015 FOR THE 00Z TAFS, A BOUNDARY WAS JUST SOUTH OF THE TAF SITES, IN WHICH SOME ISOLATED TO SCATTERED STORMS SHOULD DEVELOP THIS EVENING. THIS ACTIVITY ALONG THE BOUNDARY SHOULD DIMINISH LATER THIS EVENING, HOWEVER ANOTHER COMPLEX OF SHOWERS AND STORMS FROM OVER NEBRASKA IS EXPECTED TO CLIP PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS LATE TONIGHT THROUGH THE OVERNIGHT HOURS. DUE TO THE UNCERTAINTY IN HOW FAR WEST THIS PRECIPITATION WILL EXTEND, ONLY HAVE VCTS AT THIS TIME. MVFR CIGS ARE EXPECTED FROM THIS COMPLEX, WITH SOME MODELS SUGGESTING EVEN SOME IFR CIGS. PRECIPITATION SHOULD EXIT FROM WEST TO EAST WITH MVFR CIGS LINGERING THROUGH THE MORNING BEFORE IMPROVING TO VFR CONDITIONS. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CDT FRIDAY FOR KSZ009>012-024-026. && SHORT TERM...WOLTERS LONG TERM...65 AVIATION...HENNECKE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT THU JUN 25 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-262100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 350 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STORM OR TWO MAY DEVELOP ACROSS NORTH CENTRAL AND NORTHEAST KANSAS LATE THIS AFTERNOON ALONG A STALL BOUNDARY. HOWEVER THE BETTER STORM CHANCES WILL BE OVERNIGHT. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS. INITIALLY STORMS MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS...BUT AS THE NOT PROGRESSES LOCALLY HEAVY RAINFALL ALONG WITH LARGE HAIL APPEAR TO BE THE MAIN HAZARDS. A FLASH FLOOD WATCH FOR PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS REMAINS IN EFFECT UNTIL 6 AM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MIGHT BE NEEDED LATE THIS AFTERNOON OR THIS EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP WOLTERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 956 PM CDT THU JUN 25 2015 KSZ020-260330- CLOUD- 956 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLOUD COUNTY UNTIL 1030 PM CDT... AT 955 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIMPSON...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIMPSON AND GLASCO. LAT...LON 3944 9793 3946 9777 3931 9775 3931 9793 TIME...MOT...LOC 0255Z 263DEG 19KT 3934 9797 BB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 PM CDT THU JUN 25 2015
KSZ010-011-260445-
MARSHALL-NEMAHA-
1117 PM CDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEMAHA AND NORTHEASTERN
MARSHALL COUNTIES UNTIL 1145 PM CDT...
AT 1116 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF BERN TO
NEAR BEATTIE...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SABETHA...SENECA...CENTRALIA...AXTELL...BEATTIE...BERN...
VERMILLION...ONEIDA AND BAILEYVILLE.
LAT...LON 3986 9579 3962 9626 3987 9647 4000 9622
4000 9579
TIME...MOT...LOC 0416Z 294DEG 23KT 3997 9607 3980 9640
BBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1154 PM CDT THU JUN 25 2015 KSZ023-260515- POTTAWATOMIE- 1154 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE COUNTY UNTIL 1215 AM CDT... AT 1154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLSBURG...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTMORELAND AND OLSBURG. LAT...LON 3946 9664 3951 9652 3933 9630 3925 9651 TIME...MOT...LOC 0454Z 327DEG 25KT 3942 9653 BB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1158 PM CDT THU JUN 25 2015 KSZ036-260530- GEARY- 1158 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR GEARY COUNTY UNTIL 1230 AM CDT... AT 1157 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GRANDVIEW PLAZA...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN GEARY COUNTY. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 295 AND 296...AND BETWEEN MILE MARKERS 314 AND 316. LAT...LON 3907 9650 3887 9650 3887 9693 3899 9693 TIME...MOT...LOC 0457Z 264DEG 33KT 3893 9678 BB
The Topeka radar (KTWX), 26 km away, was scanning. The volume nearest the first event began at 05:18 UTC.
8 thunderstorm wind. Local standard time, as filed.
Old tree fell across the road.
Tree down across a power line.
Reports of tree branches down at 29th and Oakley st.
Wind gusts measured.
Wind gusts estimated.
Large trees came down in Overbrook.
Tree damage was reported in Baldwin City.
Large oak tree came down on a dirt road off of county rd 1700.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577961, 577962, 577963, 577964, 577965, 577966, 577967, 577968.